EconPapers    
Economics at your fingertips  
 

The Behavior of Positive Solutions of a Nonlinear Second-Order Difference Equation

Stevo Stević and Kenneth S. Berenhaut

Abstract and Applied Analysis, 2008, vol. 2008, 1-8

Abstract:

This paper studies the boundedness, global asymptotic stability, and periodicity of positive solutions of the equation x n = f ( x n − 2 ) / g ( x n − 1 ) , n ∈ ℕ 0 , where f , g ∈ C [ ( 0 , ∞ ) , ( 0 , ∞ ) ] . It is shown that if f and g are nondecreasing, then for every solution of the equation the subsequences { x 2 n } and { x 2 n − 1 } are eventually monotone. For the case when f ( x ) = α + β x and g satisfies the conditions g ( 0 ) = 1 , g is nondecreasing, and x / g ( x ) is increasing, we prove that every prime periodic solution of the equation has period equal to one or two. We also investigate the global periodicity of the equation, showing that if all solutions of the equation are periodic with period three, then f ( x ) = c 1 / x and g ( x ) = c 2 x , for some positive c 1 and c 2 .

Date: 2008
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2008/653243.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2008/653243.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:653243

DOI: 10.1155/2008/653243

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:653243